Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 236, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2010, 4:50 PM CDT for 4 counties in Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 13, 2010, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barron County, WI, Dunn County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:15 PM CDT | TSTM WND DMG | E Mckinley, WI | NUMEROUS TREES DOWN...INCLUDING ONE PARTIALLY ON HIGHWAY 48. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS53 KMPX 132150
SVRMPX
WIC005-033-095-109-132245-
/O.NEW.KMPX.SV.W.0236.100813T2150Z-100813T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POLK COUNTY IN NORTHWEST WISCONSIN...
WESTERN BARRON COUNTY IN NORTHWEST WISCONSIN...
NORTHERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
NORTHWESTERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 445 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTHEAST OF DRESSER...OR ABOUT 12 MILES WEST OF
AMERY...AND MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IN THE WARNING INCLUDE...
AMERY...
BALSAM LAKE...
WANDEROOS...
CYLON...
DEER PARK...
CENTURIA...
DERONDA...
EMERALD...
FOREST...
CLEAR LAKE...
RANGE...
CONNORSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4564 9183 4513 9186 4498 9269 4533 9271
4540 9264 4546 9264 4565 9210
TIME...MOT...LOC 2151Z 243DEG 30KT 4534 9254
WIND...HAIL 60MPH 0.75IN
$$
JLT3 follow-up statements
624
WWUS53 KMPX 132202
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT FRI AUG 13 2010
WIC005-033-095-109-132245-
/O.CON.KMPX.SV.W.0236.000000T0000Z-100813T2245Z/
POLK WI-BARRON WI-ST. CROIX WI-DUNN WI-
502 PM CDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DUNN...NORTHERN ST. CROIX...WESTERN BARRON AND SOUTHERN POLK COUNTIES
UNTIL 545 PM CDT...
AT 459 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DERONDA...OR NEAR AMERY...MOVING
NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
RANGE...CONNORSVILLE...TURTLE LAKE...PRAIRIE FARM...MCKINLEY...
RIDGELAND...COMSTOCK...CUMBERLAND...HILLSDALE...BARRON...
BARRONETT...JOEL...CLAYTON AND ALMENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4564 9183 4513 9186 4498 9269 4533 9271
4540 9264 4546 9264 4565 9210
TIME...MOT...LOC 2202Z 244DEG 36KT 4538 9237
WIND...HAIL 60MPH 0.75IN
$$666
WWUS53 KMPX 132216
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 PM CDT FRI AUG 13 2010
WIC005-033-095-109-132245-
/O.CON.KMPX.SV.W.0236.000000T0000Z-100813T2245Z/
POLK WI-BARRON WI-ST. CROIX WI-DUNN WI-
516 PM CDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DUNN...NORTHEASTERN ST. CROIX...WESTERN BARRON AND SOUTHEASTERN POLK
COUNTIES UNTIL 545 PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RANGE...OR 11 MILES NORTHEAST OF
AMERY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE FARM...MCKINLEY...RIDGELAND...COMSTOCK...CUMBERLAND...
HILLSDALE...BARRON...BARRONETT AND ALMENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4511 9240 4539 9241 4552 9245 4565 9210
4564 9183 4516 9186
TIME...MOT...LOC 2216Z 244DEG 36KT 4544 9219
WIND...HAIL 60MPH 0.75IN
$$719
WWUS53 KMPX 132225
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 PM CDT FRI AUG 13 2010
WIC033-095-109-132235-
/O.CAN.KMPX.SV.W.0236.000000T0000Z-100813T2245Z/
POLK WI-ST. CROIX WI-DUNN WI-
525 PM CDT FRI AUG 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUNN...
NORTHEASTERN ST. CROIX AND SOUTHEASTERN POLK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4522 9214 4563 9215 4565 9211 4564 9183
4521 9186
TIME...MOT...LOC 2225Z 244DEG 36KT 4548 9207
$$
WIC005-132245-
/O.CON.KMPX.SV.W.0236.000000T0000Z-100813T2245Z/
BARRON WI-
525 PM CDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BARRON
COUNTY UNTIL 545 PM CDT...
AT 522 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR COMSTOCK...OR 16 MILES NORTHEAST OF
AMERY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...HILLSDALE...BARRON AND BARRONETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4522 9214 4563 9215 4565 9211 4564 9183
4521 9186
TIME...MOT...LOC 2225Z 244DEG 36KT 4548 9207
WIND...HAIL 60MPH 0.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:33 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 13, 1:33 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
133 PM CDT FRI AUG 13 2010
.DISCUSSION...
ANOTHER BUSY DAY ACROSS THE FORECAST AREA... TRYING TO TIDY UP
FROM THE ACTIVE WEATHER OVER THE PAST 24 HOURS WHILE PREPARING
SOME MORE POTENTIAL ACTIVITY OVER THE UPCOMING 12 HOURS. LATEST
WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS SHOWING THE MAIN
UPPER TROUGH AND ASSOCIATED PV ANOMALY MOVING THROUGH THE EASTERN
DAKOTAS AT THE CURRENT TIME... WITH A LEADING PV FILAMENT
CURRENTLY EXTENDING NORTHEAST FROM SOUTHEAST SOUTH DAKOTA TOWARD
THE MINNESOTA ARROWHEAD. THE MAIN PV FEATURE/SHORTWAVE APPROACHING
THE WESTERN MINNESOTA BORDER LOOKS TO BE THE IMPETUS TO PUSH THE
SURFACE TROUGH/COOL FRONT THROUGH THE AREA THIS AFTERNOON AND
EVENING... AND IT SHOULD HELP GET MORE WIDESPREAD AND ORGANIZED
CONVECTION GOING AS IT MOVES INTO THE AREA OVER THE NEXT FEW
HOURS. UNTIL THEN... SCATTERED MAINLY ELEVATED CONVECTION LOOKS TO
PERSIST OVER THE AREA AS WEAK WARM ADVECTION HELPS TO SPARK A FEW
STORMS. EXPECT CONVECTION TO DEVELOP/ORGANIZE ALONG A NORTH-SOUTH
ORIENTATION OVER CENTRAL INTO SOUTH CENTRAL MINNESOTA BY MID
AFTERNOON... THEN TRANSITION EAST NORTHEASTWARD THROUGH THE
EVENING HOURS. HEAVY RAIN AND STRONG WINDS LOOK TO BE THE PRIMARY
THREATS... ALTHOUGH AN ISOLATED TORNADO IS STILL A POSSIBILITY...
MAINLY OVER SOUTH CENTRAL INTO PART OF EAST CENTRAL MINNESOTA
WHERE SURFACE BASED CIN MAY BE MINIMIZED. AT THE CURRENT TIME...
0-1KM SHEAR IS MINIMAL OVER MOST OF THE AREA... BUT IT MAY BECOME
ENHANCED A BIT AS THE UPPER WAVE APPROACHES. WITH FREEZING LEVELS
REMAINING HIGH... VERY LARGE HAIL DOES NOT APPEAR TO BE A
SIGNIFICANT THREAT... EXCEPT PERHAPS WITH ANY ROTATING STORMS
WHICH MANAGE TO FORM. HEAVY RAIN WILL CERTAINLY BE A POTENTIAL
ISSUE... SINCE MANY AREAS OF EAST CENTRAL AND SOUTH CENTRAL
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN HAVE SEEN 2 TO 5
INCHES OF RAIN OVER THE PAST TWO DAYS. ANY ADDITIONAL RAINFALL
OVER PREVIOUSLY HARD HIT AREAS WILL EXACERBATE ANY LINGERING
FLOODING AND/OR QUICKLY LEAD TO NEW FLOODING.
FOR THE SHORT TERM THROUGH TONIGHT... FORECAST IS PRIMARILY BASED
ON A BLEND OF EXTRAPOLATION... THE HRRR... AND SREF GUIDANCE.
BEYOND TONIGHT THROUGH THE BALANCE OF THE SHORT TERM... WHEN THINGS
GENERALLY QUIET DOWN... USED A BLEND OF PERSISTENCE FROM THE
PREVIOUS FORECAST TOGETHER WITH THE GFS AND SREF. FOR THE EXTENDED
PERIOD... STUCK CLOSE TO HPC GUIDANCE... WHILE TRYING TO MINIMIZE
POPS AND NOT BLANKET TOO MANY PERIODS.
FRONTAL BOUNDARY AND UPPER TROUGH MOVE EAST THROUGH THE AREA
TONIGHT... TRANSITIONING THE HIGHER POPS FROM WEST TO EAST AS IT
DOES SO. ALTHOUGH THE INITIAL TROUGH/FRONT PASSES THROUGH
TONIGHT... WE DON/T GET A SECONDARY TROUGH PASSAGE UNTIL LATER ON
SATURDAY... WHICH LOOKS TO USHER IN THE DRIER BOUNDARY LAYER AIR
WE NEED TO FINALLY SCOUR OUT THE CHANCE OF PCPN. SO... WILL
INITIALLY LOWER POPS BEHIND TONIGHT/S FEATURE WHILE LINGERING SOME
OVER THE NORTH WHERE BETTER MID LEVEL LAPSE RATES REMAIN... THEN
WILL BRING SOME CHANCE POPS BACK ACROSS THE AREA SATURDAY
AFTERNOON AND EVENING WHILE THE SECONDARY FEATURE DRIVES THROUGH
THE STATE AND BRINGS MORE LEGITIMATELY COOL AND DRY AIR TO THE
AREA.
SURFACE RIDGING AND PREDOMINANTLY NORTHWEST UPPER FLOW LOOK TO BE
ANCHORED IN PLACE FROM SUNDAY INTO THE MIDDLE OF THE WEEK... WITH
MINIMAL RETURN FLOW ANTICIPATED. WILL GO WITH A DRY FORECAST FOR
THE ENTIRE AREA FROM SUNDAY THROUGH TUESDAY WITH THE EXPECTATION
THAT THE AIRMASS WILL BE SUFFICIENTLY DRY TO PRECLUDE THE
DEVELOPMENT OF ANY SHRA/TSRA DURING THE PASSAGE OF A FEW WEAK
SHORTWAVES THAT ARE PROGGED TO SWING THROUGH ON THE NORTHWEST
UPPER FLOW. BY TUESDAY NIGHT WE LOOK TO GET ON THE BACKSIDE OF THE
SURFACE RIDGE AND PERHAPS SEE ENOUGH MOISTURE RETURN FOR THE
DEVELOPMENT OF SOME PCPN. THIS INITIAL SURGE OF MOISTURE RETURN
LOOKS TO ABATE ON WEDNESDAY... BUT A MORE PERSISTENT PERIOD OF
MOISTURE RETURN ALONG WITH ZONAL UPPER FLOW IS PROGGED TO ARRIVE
LATE THURSDAY INTO FRIDAY... SO WILL BRING A CHANCE BACK ACROSS
THE ENTIRE AREA BY THAT TIME.
WITH NORTHWEST UPPER FLOW AND SURFACE RIDGING FOR MUCH OF THE
FORECAST BEYOND SATURDAY THE MAIN STORY WILL BE THE COOLER
TEMPERATURES... BOTH DAYTIME HIGHS AND OVERNIGHT LOWS... WITH
VALUES RUNNING NEAR OR A BIT BELOW NORMAL MOST OF THE WEEK.
&&
.AVIATION.../18Z TAF ISSUANCE/
SAME SCENARIO AS PER PREVIOUS AVIATION DISCUSSION WITH CONVECTION
DEVELOPING ALONG THE LEADING EDGE OF A POTENT SHORT WAVE MOVING
INTO FAR SW MN AS OF 12 PM. SHRA/TSRA AHEAD OF THIS FEATURE WILL
ALLOW FOR EMBEDDED LOWER CEILINGS AND POSSIBLY MVFR CEILINGS...BUT
THE MAIN ACTION SHOULD BE ASSOCIATED WITH THE MAIN WAVE EXPECTED
TO IMPACT RWF/AXN BETWEEN 18-20Z...AND AT STC ARND 19-21Z...AND AT
RNH/MSP BETWEEN 20-22Z. CEILINGS SHOULD BE PREDOMINATELY
VFR...WITH ONLY A SHORT PERIOD OF IFR/MVFR IN TSRA. ALTHOUGH IF
THE CONVECTION BECOMES MORE WIDESPREAD...MVFR/IFR CEILINGS MAY
DEVELOP...ESPECIALLY DURING THE EARLY EVENING HRS IN WEST CENTRAL
WISCONSIN...AFFECTING MAINLY EAU/RNH.
BETWEEN 00-06Z...COLD FRONT SHOULD HAVE MOVED THROUGH MOST OF THE
TAF AREAS OF MSP. WITH ONLY CBS OR VCTS FOR EAU BETWEEN 02-04Z/14.
AFT 06Z...EXPECT SOME IFR/LIFR CEILINGS/VSBYS AS WNDS DECOUPLE AND
AMPLE LOW LEVEL MOISTURE REMAINS. LATER SHIFTS WILL NEED TO UPDATE
FOR THE POSSIBILITY OF VV001 AND 1/4SM IN FG FOR STC/MSP/RNH/EAU.
RWF/AXN...SHOULD NOT BE AS BAD IN TERMS OF CEILINGS/VSBYS.
HOWEVER...THIS IS BASED ONLY ON THE LATEST SHORT TERM MODELS.
MSP...SHRA/TSRA AND LOWER CEILINGS WILL LIKELY DEVELOP BETWEEN
20-21Z...AND LAST FOR AN HR TO TWO. IFR/MVFR CEILINGS WILL BE
POSSIBLE...BUT SHOULD ONLY LAST FOR A SHORT PERIOD OR UNDER A HALF
HOUR. MOST OF THE CONVECTION SHOULD BE DONE BY 01-02Z...OR AT
LEAST THE HEAVIEST ACTIVITY WITH ONLY FG/BR AND LOWER CEILINGS
POSSIBLE DURING THE OVERNIGHT PERIOD. WNDS WILL BE FROM THE S/SE
THIS AFTN...BECOMING W/NW THIS EVENING...THEN SHIFTING TO THE S ON
SATURDAY. THERE MAY BE A TEMPORARY PERIOD OF MVFR CEILINGS THRU
19Z AS LOW LEVEL MOISTURE FROM SHRA/TSRA TO THE SE OF MSP...MOVE
OVER THE MSP TAF AREA.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR FREEBORN-GOODHUE-
STEELE.
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BARRON-CHIPPEWA-DUNN-
EAU CLAIRE-PEPIN-PIERCE-RUSK-ST. CROIX.
&&Hazardous weather outlook, Aug 13, 11:58 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CDT FRI AUG 13 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1158 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE TROUGH WILL BE MOVING INTO MINNESOTA TODAY WITH MORE SEVERE THUNDERSTORMS POSSIBLE. THE MAIN RISK OF SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY TONIGHT... MAINLY BETWEEN 3 PM AND 10 PM. AREAS WHICH HAVE A POTENTIAL TO SEE SEVERE WEATHER WILL BE PRIMARILY SOUTH AND EAST OF A LINE FROM FAIRMONT THROUGH THE SOUTHERN TWIN CITIES METRO AREA TO LADYSMITH... WITH THE GREATEST RISK SOUTH OF A LINE FROM MANKATO THROUGH RED WING TO EAU CLAIRE. AN ISOLATED TORNADO IS POSSIBLE... MAINLY SOUTH OF A LINE FROM FAIRMONT TO FARIBAULT... BUT THE PRIMARY THREATS FROM STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. THE HEAVY RAIN COULD EXACERBATE CURRENT HIGH WATER CONDITIONS AND LEAD TO ADDITIONAL FLOODING... PARTICULARLY ALONG AND SOUTH OF A LINE FROM NEW ULM THROUGH THE TWIN CITIES METRO AREA TO CHIPPEWA FALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON... BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT... AND FROM THURSDAY INTO FRIDAY... ALTHOUGH NO ORGANIZED SEVERE WEATHER EVENTS APPEAR LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Aug 13, 4:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 1 NE MORA 45.89N 93.28W
08/13/2010 M57 MPH KANABEC MN MESONET
&&
LRSSpecial weather statement, Aug 13, 4:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 431 PM CDT FRI AUG 13 2010 MNZ053-063-WIZ014-023-132200- CHISAGO-POLK-ST. CROIX-WASHINGTON- 431 PM CDT FRI AUG 13 2010 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO...POLK...ST. CROIX AND WASHINGTON COUNTIES THROUGH 500 PM CDT... AT 427 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR SCANDIA. THESE STORMS WAS MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... OTISVILLE. EAST FARMINGTON. OSCEOLA. HUNTINGTON. DRESSER. WANDEROOS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4557 9247 4500 9241 4494 9286 4536 9297 TIME...MOT...LOC 2131Z 240DEG 26KT 4526 9276 JLT
Local storm report, Aug 13, 4:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL HUGO 45.16N 92.96W
08/13/2010 M0.50 INCH WASHINGTON MN LAW ENFORCEMENT
DIME SIZE
&&
LRSSpecial weather statement, Aug 13, 4:34 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 PM CDT FRI AUG 13 2010
MNZ044-049>052-058>060-065>068-132215-
BENTON-CARVER-HENNEPIN-ISANTI-MCLEOD-MEEKER-MILLE
LACS-RENVILLE-SHERBURNE-SIBLEY-STEARNS-WRIGHT-
434 PM CDT FRI AUG 13 2010
...THUNDERSTORMS MOVING INTO BENTON...CARVER...HENNEPIN...ISANTI...
MCLEOD...MEEKER...MILLE LACS...RENVILLE...SHERBURNE...SIBLEY...
STEARNS AND WRIGHT COUNTIES
THROUGH 515 PM CDT...
AT 432 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
ST AUGUSTA TO 7 MILES NORTH OF DASSEL TO 3 MILES SOUTH OF CORVUSO.
THESE STORMS WERE MOVING EAST AT 30 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DARWIN.
DASSEL.
STEWART.
DUELM.
STOCKHOLM.
SMITH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4556 9346 4518 9365 4472 9405 4472 9483
4518 9441 4556 9423
TIME...MOT...LOC 2133Z 270DEG 26KT 4548 9414 4518 9428
4490 9458
JLTSpecial weather statement, Aug 13, 4:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WORDING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 PM CDT FRI AUG 13 2010
MNZ044-049>052-058>060-065>068-132215-
BENTON-CARVER-HENNEPIN-ISANTI-MCLEOD-MEEKER-MILLE
LACS-RENVILLE-SHERBURNE-SIBLEY-STEARNS-WRIGHT-
436 PM CDT FRI AUG 13 2010
...THUNDERSTORMS MOVING INTO BENTON...CARVER...HENNEPIN...ISANTI...
MCLEOD...MEEKER...MILLE LACS...RENVILLE...SHERBURNE...SIBLEY...
STEARNS AND WRIGHT COUNTIES
THROUGH 515 PM CDT...
AT 432 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
ST AUGUSTA TO 7 MILES NORTH OF DASSEL TO 3 MILES SOUTH OF CORVUSO.
THESE STORMS WERE MOVING EAST AT 30 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DARWIN.
DASSEL.
STEWART.
DUELM.
STOCKHOLM.
SMITH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4556 9346 4518 9365 4472 9405 4472 9483
4518 9441 4556 9423
TIME...MOT...LOC 2133Z 270DEG 26KT 4548 9414 4518 9428
4490 9458
JLTLocal storm report, Aug 13, 4:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL HUGO 45.16N 92.96W
08/13/2010 M0.75 INCH WASHINGTON MN LAW ENFORCEMENT
DIME SIZE
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 46 min |
| Aug 12, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 54 min |
| Aug 12, 10:50 PM CDT | Special Weather Statement | MPX | Rusk | 55 min |
| Aug 12, 11:57 PM CDT | Special Weather Statement | MPX | Rusk | 63 min |
| Aug 13, 3:30 AM CDT | Flash Flood Warning | MPX | Pepin, Pierce, Saint Croix | 3 hr |
| Aug 13, 3:41 AM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce, Saint Croix | 64 min |
| Aug 13, 4:33 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin | 57 min |
| Aug 13, 4:38 AM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce, Saint Croix | 67 min |
| Aug 13, 4:54 AM CDT | Flash Flood Warning | MPX | Dunn, Eau Claire, Pepin | 3 hr |
| Aug 13, 5:54 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 66 min |
| Aug 13, 9:46 AM CDT | River Flood Warning | MPX | Buffalo, Pepin | 4 days |
| Aug 13, 4:31 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Aug 13, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 54 min |
| Aug 13, 6:52 PM CDT | Special Weather Statement | MPX | Barron, Dunn, Pierce, Rusk, Saint Croix | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.